Alert archive / California / Wind Advisories in 2010

Wind Advisory 4, NWS San Francisco Bay Area, CA

February 26, 20108 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Feb 26, 2010, 2:26 AM PST for 8 counties in California. It took effect at Feb 26, 2010, 11:00 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2010, 2:26 AM PST (10:26 UTC)
In effect from
Feb 26, 2010, 11:00 AM PST
Expired
Feb 26, 2010, 5:57 PM PST
In force
7 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 69 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 10.4 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2010-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2010-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WWUS76 KMTR 261026
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
226 AM PST FRI FEB 26 2010

...GUSTY SOUTHERLY WINDS EXPECTED THIS AFTERNOON AND EVENING...

.A STRONG APPROACHING COLD FRONT WILL CAUSE WINDS TO GREATLY
INCREASE THROUGH THE DAY TODAY.

CAZ006-505-507>509-511-261900-
/O.NEW.KMTR.WI.Y.0004.100226T2000Z-100227T0500Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
226 AM PST FRI FEB 26 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PST THIS
EVENING. 

*

* TIMING: NOON UNTIL 9 PM.

* WINDS: SOUTHERLY WINDS OF 10 TO 25 MPH THIS MORNING WILL
  INCREASE TO 20 TO 30 MPH LATE THIS MORNING WITH LOCAL GUSTS TO
  50 MPH IN THE AFTERNOON AND EARLY EVENING.

* IMPACTS: STRONG WINDS ALONG WITH PERIODS OF HEAVY RAIN WILL
  LIKELY MAKE TRAVEL DIFFICULT AT TIMES. THE COMBINATION OF WET
  SOILS FROM RECENT RAINFALL ALONG WITH VERY WINDY CONDITIONS WILL
  LIKELY CAUSE DOWNED TREES. THIS COULD LEAD TO LOCAL POWER
  OUTAGES. 

* ADDITIONALLY: THE STRONGEST WINDS AND HEAVIEST RAIN IS EXPECTED
  TO OCCUR CLOSE DURING THE AFTERNOON RUSH HOUR. TRAVELERS SHOULD
  ALLOW FOR MUCH LONGER COMMUTE TIMES.

*

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GUSTS OVER 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BELL
3 follow-up statements
965 
WWUS76 KMTR 261847
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1047 AM PST FRI FEB 26 2010

...GUSTY SOUTHERLY WINDS EXPECTED THIS AFTERNOON AND EVENING...

.A STRONG APPROACHING COLD FRONT WILL CAUSE WINDS TO INCREASE
THIS AFTERNOON.

CAZ006-505-507>509-511-270300-
/O.CON.KMTR.WI.Y.0004.100226T2000Z-100227T0500Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
1047 AM PST FRI FEB 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

*

* TIMING: NOON UNTIL 9 PM.

* WINDS: SOUTHERLY WINDS OF 15 TO 25 MPH THIS MORNING WILL
  INCREASE TO 20 TO 30 MPH BY NOON WITH LOCAL GUSTS TO 50 MPH IN
  THE AFTERNOON AND EARLY EVENING.

* IMPACTS: STRONG WINDS ALONG WITH PERIODS OF HEAVY RAIN WILL 
  LIKELY MAKE TRAVEL DIFFICULT AT TIMES. THE COMBINATION OF WET 
  SOILS FROM RECENT RAINFALL ALONG WITH VERY WINDY CONDITIONS 
  WILL LIKELY CAUSE DOWNED TREES. THIS COULD LEAD TO LOCAL POWER 
  OUTAGES. 

* ADDITIONALLY: THE STRONGEST WINDS AND HEAVIEST RAIN IS 
  EXPECTED TO OCCUR CLOSE DURING THE AFTERNOON RUSH HOUR. 
  TRAVELERS SHOULD ALLOW FOR MUCH LONGER COMMUTE TIMES. 

*

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GUSTS OVER 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BELL/MHS
771 
WWUS76 KMTR 261858
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1058 AM PST FRI FEB 26 2010

...GUSTY SOUTHERLY WINDS EXPECTED THIS AFTERNOON AND EVENING...

.A STRONG APPROACHING COLD FRONT WILL STRONG AND GUSTY WINDS THIS
AFTERNOON AND EVENING.

CAZ512-270500-
/O.EXB.KMTR.WI.Y.0004.100226T1900Z-100227T0500Z/
SANTA CRUZ MOUNTAINS-
1058 AM PST FRI FEB 26 2010

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

*

* TIMING: NOON UNTIL 9 PM.

* WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 55
  MPH IN THE AFTERNOON AND EARLY EVENING.

* IMPACTS: STRONG WINDS ALONG WITH PERIODS OF HEAVY RAIN WILL 
  LIKELY MAKE TRAVEL DIFFICULT AT TIMES. THE COMBINATION OF WET 
  SOILS FROM RECENT RAINFALL ALONG WITH VERY WINDY CONDITIONS 
  WILL LIKELY CAUSE DOWNED TREES. THIS COULD LEAD TO LOCAL POWER 
  OUTAGES. 

* ADDITIONALLY: THE STRONGEST WINDS AND HEAVIEST RAIN IS 
  EXPECTED TO OCCUR CLOSE DURING THE AFTERNOON RUSH HOUR. 
  TRAVELERS SHOULD ALLOW FOR MUCH LONGER COMMUTE TIMES. 

*

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GUSTS OVER 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ006-505-507>509-511-270500-
/O.EXT.KMTR.WI.Y.0004.100226T1900Z-100227T0500Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
1058 AM PST FRI FEB 26 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. 

*

* TIMING: NOON UNTIL 9 PM.

* WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 50
  MPH IN THE AFTERNOON AND EARLY EVENING.

* IMPACTS: STRONG WINDS ALONG WITH PERIODS OF HEAVY RAIN WILL 
  LIKELY MAKE TRAVEL DIFFICULT AT TIMES. THE COMBINATION OF WET 
  SOILS FROM RECENT RAINFALL ALONG WITH VERY WINDY CONDITIONS 
  WILL LIKELY CAUSE DOWNED TREES. THIS COULD LEAD TO LOCAL POWER 
  OUTAGES. 

* ADDITIONALLY: THE STRONGEST WINDS AND HEAVIEST RAIN IS 
  EXPECTED TO OCCUR CLOSE DURING THE AFTERNOON RUSH HOUR. 
  TRAVELERS SHOULD ALLOW FOR MUCH LONGER COMMUTE TIMES. 

*

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GUSTS OVER 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
976 
WWUS76 KMTR 270157
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
557 PM PST FRI FEB 26 2010


CAZ006-505-507>509-511-512-270300-
/O.CAN.KMTR.WI.Y.0004.000000T0000Z-100227T0500Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
557 PM PST FRI FEB 26 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
WIND ADVISORY. 

THE COLD FRONT HAS MOVED TO THE SOUTH AND EAST OF THE AREA AND
WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 10:15 PM PST, 4 hours 11 minutes earlier.

Area forecast discussion, Feb 25, 10:15 PM PST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
1015 PM PST THU FEB 25 2010

.DISCUSSION...AS OF 8:55 PM THURSDAY...CLOUDS HAVE OVERSPREAD OUR
AREA THIS EVENING IN ADVANCE OF AN INCOMING PACIFIC WEATHER SYSTEM.
PRECIPITATION...HOWEVER...REMAINS WELL OFFSHORE AT THIS TIME. 00Z
MODEL OUTPUT INDICATE THAT WARM ADVECTION RAIN WON'T GET STARTED IN
THE NORTH BAY UNTIL AFTER MIDNIGHT...AND THAT RAIN WILL REMAIN
CONFINED TO THE NORTH BAY COUNTIES UNTIL ABOUT SUNRISE. THE MORNING
COMMUTE FOR AREAS SOUTH OF SAN FRANCISCO COULD VERY WELL BY DRY.
THE MAIN BAND OF PRECIPITATION AHEAD OF THE ADVANCING COLD FRONT WILL
SWING THROUGH THE SF BAY AREA DURING THE AFTERNOON HOURS...AND
THROUGH THE MONTEREY BAY AREA DURING THE EARLY EVENING. RAIN COULD
VERY WELL BE HEAVY FOR A TIME JUST AHEAD OF THE COLD FRONT. MINOR
URBAN NUISANCE FLOODING COULD OCCUR IN THE AFTERNOON AND EARLY
EVENING AND SOME OF THE SMALL CREEKS AND STREAMS COULD REACH
BANKFULL. BUT BECAUSE THE FRONT IS FORECAST TO MOVE THROUGH RATHER
QUICKLY...NO MAJOR HYDRO ISSUES ARE ANTICIPATED. RAINFALL TOTALS
THROUGH FRIDAY EVENING ARE FORECAST TO RANGE FROM 0.5 TO 1.5 INCHES
AT LOWER ELEVATIONS AND FROM 1.5 TO 3 INCHES IN THE MOUNTAINS.

SOUTHERLY WINDS WILL INCREASE LATE TONIGHT AND FRIDAY MORNING AHEAD
OF THE FRONT. FROM LATE FRIDAY MORNING THROUGH EARLY FRIDAY EVENING
WIND GUSTS AS HIGH AS 40 MPH ARE LIKELY NEAR THE COAST AND IN THE
HILLS. THIS COULD BE A MARGINAL WIND ADVISORY EVENT WITH SOME
ISOLATED GUSTS TO 50 MPH IN THE WINDIEST SPOTS. HOWEVER...THE 00Z
WRF BACKED OFF SLIGHTLY ON ITS SURFACE WIND SPEED FORECAST AND SO
WILL HOLD OFF ON ANY WIND ADVISORIES FOR THE TIME BEING.  IN ANY
CASE...SATURATED SOILS COMBINED WITH GUSTY WINDS COULD RESULT
IN SOME DOWNED TREES AND POSSIBLE POWER OUTAGES.

IR SATELLITE CURRENTLY SHOWS A LARGE AREA OF COLD AND UNSTABLE AIR
CENTERED NEAR 40N/140W. THIS UNSTABLE AIRMASS IS FORECAST TO REACH
OUR COASTAL WATERS FRIDAY AFTERNOON AFTER FRONTAL PASSAGE...AND
THEN BEGIN TO MOVE INLAND BY EARLY EVENING. THE LONG-RANGE LIGHTNING
DETECTION NETWORK DOES NOT CURRENTLY SHOW ANY STRIKES IN THE
UNSTABLE AIRMASS. HOWEVER...THE 00Z NAM INDICATES THAT THERE WILL BE
SUFFICIENT INSTABILITY ARRIVING ALONG OUR COAST LATE TOMORROW TO
WARRANT INCLUSION OF AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS IN THE
FORECAST...BEGINNING OVER THE COASTAL WATERS TOMORROW AFTERNOON AND
THEN INLAND TOMORROW NIGHT. SMALL HAIL AND BRIEF HEAVY DOWNPOURS WILL
LIKELY ACCOMPANY SHOWERS AND ISOLATED THUNDERSTORMS ON FRIDAY NIGHT.

A CLOSED UPPER LOW IS FORECAST TO DEVELOP OFFSHORE ON FRIDAY NIGHT
AND THEN SLIDE INLAND ALONG THE SOUTH-CENTRAL CA COAST ON SATURDAY.
BEST CHANCES OF SHOWERS ON SATURDAY WILL BE IN AREAS CLOSER TO THE
LOW CENTER (I.E., THE SOUTHERN PART OF OUR FORECAST AREA). IN FACT...
THE 00Z MODELS INDICATE THE NORTH BAY WILL BE MOSTLY DRY ON
SATURDAY. CLEARING WILL THEN OCCUR ON SATURDAY NIGHT AS THE UPPER LOW
MOVES INTO SOUTHERN ARIZONA. VALLEY FOG IS LIKELY TO FORM LATE
SATURDAY NIGHT. AFTER THE MORNING FOG CLEARS...SUNDAY WILL BE A
MOSTLY SUNNY AND MILD DAY WITH HIGHS MOSTLY IN THE LOWER TO MID
60S. DRY WEATHER WILL CONTINUE INTO MONDAY AS WELL AS A SHORTWAVE
RIDGE REMAINS OVER CA. THE MEDIUM RANGE MODELS AGREE THAT LIGHT TO
MODERATE AMOUNTS OF RAINFALL WILL OCCUR FROM MONDAY NIGHT THROUGH
TUESDAY NIGHT AS THE NEXT SYSTEM MOVES INTO CA. ALTHOUGH THAT SYSTEM
WILL ALMOST CERTAINLY NOT PRODUCE AS MUCH RAIN AS FRIDAY'S...IT WILL
BE COLDER AND COULD VERY WILL DROP A LITTLE SNOW ON BAY AREA PEAKS.
ANOTHER COOL WEATHER SYSTEM IS FORECAST TO FOLLOW LATE IN THE
WEEK.

&&

.AVIATION...AS OF 10:15 PM PST THURSDAY...HIGH CLOUDS ARE GRADUALLY
LOWERING AHEAD OF THE APPROACHING COLD FRONT. RAIN IS EXPECTED TO
SPREAD FROM NORTH TO SOUTH ACROSS THE REGION AFTER MIDNIGHT TONIGHT.
RAIN WILL BEGIN IN THE NORTH BAY REACHING THE BAY AREA AROUND 15-17Z
FRIDAY MORNING THEN CONTINUING THROUGH THE DAY.

VICINITY OF KSFO...VFR CONDITIONS EXPECTED THROUGH TONIGHT WITH
ONLY A SCT-090 AND BKN-OVC 180200. CIGS WILL GRADUALLY LOWER TO
AROUND 035-045 AFTER MIDNIGHT WITH -RA BEGINNING AROUND 15-17Z FRIDAY
MORNING. SOUTH TO SOUTHEASTERLY WINDS ARE EXPECTED LATER TONIGHT
WITH SUSTAINED SOUTHEASTERLY WIND OF 15-20 KT WITH GUST TO 25 KT
EXPECTED AFTER 16Z.

KSFO BRIDGE APPROACH...SAME AS KSFO.

MRY BAY AREA TERMINALS...VFR CONDITIONS EXPECTED THROUGH TONIGHT WITH
MAINLY HIGH CLOUDS OVER THE TERMINALS. WINDS WILL VEER TO THE
SOUTHEAST LATER TONIGHT AHEAD OF THE APPROACHING FRONT. RAIN
CHANCES WILL BEGIN AFTER 19Z FRIDAY MORNING WITH -RA EXPECTED
AROUND 21Z. CIGS WILL LOWER TO 020-030 AFTER 21Z WITH THE ARRIVAL OF
THE RAIN.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...POINT ARENA TO POINT PIEDRAS BLANCAS 0-60 NM.

PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: CW

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Feb 25, 4:15 AM PST, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
415 AM PST THU FEB 25 2010

CAZ006-505-509-529-530-260800-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-NORTHERN MONTEREY BAY-
415 AM PST THU FEB 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL LOCATIONS FROM SONOMA
COUNTY SOUTHWARD THROUGH MONTEREY COUNTY

.DAY ONE...THURSDAY AND THURSDAY NIGHT

HIGH CLOUDS WILL MOVE INTO THE AREA IN ADVANCE OF AN APPROACHING
STORM SYSTEM. LIGHT RAIN MAY FORM NORTH OF THE GOLDEN GATE LATER
THIS EVENING OR AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG WEATHER SYSTEM WILL MOVE INTO THE FORECAST AREA FRIDAY.
THIS WEATHER SYSTEM WILL PRODUCE MODERATE TO HEAVY RAIN RESULTING IN
PONDING ON ROADWAYS AND POTENTIAL SMALL STREAM FLOODING. IN ADDITION
TO THE PERIODS OF HEAVY RAIN...THIS WEATHER SYSTEM MAY ALSO PRODUCE
ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING LIGHTNING AND SMALL HAIL.
STRONG AND GUSTY SOUTHERLY WINDS WILL DEVELOP IN THE HILLS AND NORTH
TO SOUTH ORIENTED VALLEYS AS THE STORM MOVES ACROSS THE AREA. THESE
STRONG WINDS COMBINED WITH SATURATED SOIL CONDITIONS MAY RESULT IN
FALLEN TREES AND DOWNED POWER LINES.

IN ADDITION TO THESE THREATS OVER LAND...FORECAST MODELS ARE
SUGGESTING THAT THIS WEATHER SYSTEM WILL GENERATE A LARGE STEEP
WESTERLY SWELL MOVING INTO THE COASTAL WATERS SATURDAY. THIS WILL
RESULT IN LARGE BREAKING WAVES AND STRONG RIP CURRENTS WITHIN THE
SURF ZONE CREATING DANGEROUS CONDITIONS FOR BEACH GOERS. HIGH SURF
ADVISORIES MAY NEED TO BE ISSUED OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ506>508-510>513-516>518-528-260800-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-NORTH BAY INTERIOR VALLEYS-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
415 AM PST THU FEB 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND AREAS OF THE SAN
FRANCISCO AND MONTEREY BAY REGION.

.DAY ONE...THURSDAY AND THURSDAY NIGHT

HIGH CLOUDS WILL MOVE INTO THE AREA IN ADVANCE OF AN APPROACHING
STORM SYSTEM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG WEATHER SYSTEM WILL MOVE INTO THE FORECAST AREA FRIDAY. THIS
WEATHER SYSTEM WILL PRODUCE MODERATE TO HEAVY RAIN RESULTING IN
PONDING ON ROADWAYS AND POTENTIAL SMALL STREAM FLOODING. IN ADDITION
TO THE PERIODS OF HEAVY RAIN THIS WEATHER SYSTEM MAY ALSO PRODUCE
ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING LIGHTNING AND SMALL HAIL.
STRONG GUSTY SOUTHERLY WINDS WILL DEVELOP IN THE HILLS AND NORTH TO
SOUTH ORIENTED VALLEYS AS THE STORM MOVES ACROSS THE AREA. THESE
STRONG WINDS COMBINED WITH SATURATED SOIL CONDITIONS MAY RESULT IN
FALLEN TREES AND DOWNED POWER LINES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 1:57 AM PSTGale WarningMTR16 hr
Feb 26, 1:18 PM PSTAreal Flood AdvisoryMTRAlameda, Contra Costa, Marin, Napa, City and County of San Francisco, San Mateo and 3 more81 min
Feb 26, 2:23 PM PSTSmall Craft AdvisoryMTR7 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.